MAUDE Adverse Event Report: XIA 3 TITANIUM POLYAXIAL SCREW 9.5 X 70MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

XIA 3 TITANIUM POLYAXIAL SCREW 9.5 X 70MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 482319570
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the head of a xia 3 polyaxial screw broke off during set screw placement intra-operatively.The procedure was completed successfully with a 15 minute surgical delay.No adverse consequences nor medical intervention were reported.
 
Additional Manufacturer Narrative
Updated b5 to reflect tulip disengagement instead of "broke".Visual inspection confirmed that the tulip head is disengaged from screw shank.The locking ring on tulip head is deformed, and the shank bulb head has a deep deformation on one side of the bulb head.Device history records and complaint history records were reviewed for the corresponding lot number, and no relevant issues or complaints were identified.Complaint history records was also reviewed for the corresponding catalog number, and no similar complaints were identified.From the xia surgical technique guide: the blocker is assembled onto the universal tightener for insertion.The universal tightener is available in three different options; standard, short, and double-ended.Note: the xia 3 universal tightener is not to be used for final tightening.The torque wrench indicates the optimal torque force that must be applied to the implant for final tightening.Line up the two arrows to achieve the final tightening torque of 12nm.Note: do not exceed 12nm during final tightening.The anti-torque key must be used for final tightening.The amount of deformation observed on the returned device indicates excessive torque over 12nm was applied during set screw insertion.Location of shank bulb deformation and locking ring deformation indicates screw being angulated which may have increased the stress on the tulip head.The most likely cause of the reported event was determined to be excessive force and/or torque applied during initial tightening.
 
Event or Problem Description
It was reported that the head of a xia 3 polyaxial screw disengaged during set screw placement intra-operatively.The procedure was completed successfully with a 15 minute surgical delay.No adverse consequences nor medical intervention were reported.

Brand Name
XIA 3 TITANIUM POLYAXIAL SCREW 9.5 X 70MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
MDR Report Key12176019
Report Number3005525032-2021-00033
Device Sequence Number11168372
Product Code NKB
UDI-Device Identifier04546540598738
UDI-Public04546540598738
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K142381
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number482319570
Device Catalogue Number482319570
Device Lot NumberB67766
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2021
Initial Date Received by Manufacturer 06/16/2021
Supplement Date Received by Manufacturer10/03/2021
Initial Report FDA Received Date07/15/2021
Supplement Report FDA Received Date11/01/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1